Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Variation in Male Genitalia of Merope tuber Newman (Mecoptera: Meropeidae)

Norman F. Johnson
Journal of the Kansas Entomological Society
Vol. 68, No. 2 (Apr., 1995), pp. 224-233
Stable URL: http://www.jstor.org/stable/25085585
Page Count: 10
  • Read Online (Free)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Variation in Male Genitalia of Merope tuber Newman (Mecoptera: Meropeidae)
Preview not available

Abstract

The male genital stylus of a southern Ohio population of Merope tuber is dimorphic in the length in both of its segments. This dimorphism is not paralleled in their overall size as indicated by fore wing length nor is it apparent in the females. The styli are positively allometric, resulting in conspicuous differences between the smallest and largest males. The precise function of the styli and the proximate and ultimate causes of the dimorphism are unknown.

Page Thumbnails

  • Thumbnail: Page 
[224]
    [224]
  • Thumbnail: Page 
225
    225
  • Thumbnail: Page 
226
    226
  • Thumbnail: Page 
227
    227
  • Thumbnail: Page 
228
    228
  • Thumbnail: Page 
229
    229
  • Thumbnail: Page 
230
    230
  • Thumbnail: Page 
231
    231
  • Thumbnail: Page 
232
    232
  • Thumbnail: Page 
233
    233